Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 156, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 5:34 PM CDT for Parker County, Texas. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 5:34 PM CDT (22:34 UTC)
- Expired
- May 10, 2021, 6:12 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:44 PM CDT | HAIL 1.75 | 3 Ssw Weatherford, TX | |
| May 10, 5:45 PM CDT | HAIL 1 | 2 Ssw Weatherford, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 10, 5:50 PM CDT | HAIL 1.25 | Hudson Oaks, TX | |
| May 10, 5:54 PM CDT | HAIL 1.75 | 1 Nw Willow Park, TX | REPORT FROM MPING: GOLF BALL (1.75 IN.). |
| May 10, 5:56 PM CDT | HAIL 1 | 2 N Aledo, TX | SOCIAL MEDIA IMAGE OF MEASURED 1 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
531
WUUS54 KFWD 102234
SVRFWD
TXC367-102330-
/O.NEW.KFWD.SV.W.0156.210510T2234Z-210510T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
534 PM CDT Mon May 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Parker County in north central Texas...
* Until 630 PM CDT.
* At 533 PM CDT, a severe thunderstorm was located 9 miles southwest
of Weatherford, moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* This severe thunderstorm will be near...
Weatherford, Hudson Oaks and Annetta around 600 PM CDT.
Willow Park and Aledo around 605 PM CDT.
This includes the following highways...
Interstate 20 between mile markers 393 and 422.
Interstate 30 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
3265 9804
TIME...MOT...LOC 2233Z 242DEG 26KT 3265 9787
HAIL...1.25IN
WIND...<50MPH
$$
253 follow-up statements
509
WWUS54 KFWD 102246
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
546 PM CDT Mon May 10 2021
TXC367-102330-
/O.CON.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
546 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR PARKER COUNTY...
At 545 PM CDT, a severe thunderstorm was located just southwest of
Weatherford, moving northeast at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
The hail core will impact the city of Weatherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
3265 9804
TIME...MOT...LOC 2245Z 235DEG 33KT 3272 9776
HAIL...1.50IN
WIND...<50MPH
$$
25457
WWUS54 KFWD 102253
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
553 PM CDT Mon May 10 2021
TXC367-102330-
/O.CON.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
553 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR PARKER COUNTY...
At 553 PM CDT, a severe thunderstorm was located over Hudson Oaks, or
near Weatherford, moving northeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Azle and Reno around 615 PM CDT.
Briar around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
3265 9804
TIME...MOT...LOC 2253Z 235DEG 33KT 3276 9770
HAIL...1.75IN
WIND...<50MPH
$$
25563
WWUS54 KFWD 102312
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
612 PM CDT Mon May 10 2021
TXC367-102322-
/O.CAN.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
612 PM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR PARKER COUNTY IS CANCELLED...
The storm that prompted the warning has weakened below severe limits
and has moved into Tarrant County. As a result, the warning for
Parker County has been cancelled early.
LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
3265 9804
TIME...MOT...LOC 2310Z 242DEG 26KT 3282 9756
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:39 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 10, 3:39 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 339 PM CDT Mon May 10 2021 ...New Long Term... .SHORT TERM... /Issued 1243 PM CDT Mon May 10 2021/ /Through Tuesday/ Broad upper-level cyclonic flow is now entrenched across virtually all of the CONUS, which has helped to push a strong, late-season cold front south to near the TX Gulf Coast. The 12Z RAOB from FWD shows steep lapse rates aloft, with MUCAPE near 2000 J/kg. Thunderstorms that developed earlier (and are still ongoing) are rooted around 850 mb, some of which have been able to tap into this impressive though elevated instability. A few thunderstorms became severe and even supercellular, with a few reports of hail to up 1.5" in diameter being received. Showers and thunderstorms will continue across parts of North TX this afternoon as the 850 mb cold front remains stretched across the region. These thunderstorms will shift south and east later this afternoon, impacting East TX. The combination of the continuing precipitation, dense cloud cover, and cold air advection will also keep high temperatures in the 60s for most of the region. To put this in perspective, the forecast highs for today are more in line with the normal lows for the second week of May. Despite this, the record low max of 57 F at DFW and 63 F at Waco have both already been topped, so while cool, not unprecedented. A brief break in precipitation is expected overnight tonight as upper-level heights rise slightly in the wake of the departing shortwave trough. Some patchy light drizzle and showers may continue, but heavy rain and thunderstorms are not generally expected until Tuesday morning. By Tuesday morning, the next embedded shortwave trough will approach the region, kicking off another round of precipitation which is expected to be much more widespread. Rain and thunderstorm chances will increase from west to east through the day. There is some uncertainty on how widespread and continuing precipitation will be, but almost everyone should see precipitation at some point in the day. The heaviest rainfall amounts are expected to be across southeastern portions of the FWD CWA near the surface front. Widespread rainfall accumulations of 2-4 inches will be possible in these areas. While heavy rainfall is not expected to be widespread enough to warrant a Flash Flood Watch, some localized flooding may be possible, as well as some minor river flooding within the Trinity and Neches basins. Godwin && .LONG TERM... /NEW/ /Tuesday night Through Next Weekend/ Another cold front arrives in late Tuesday afternoon and night period across the area, as a strong mid level impulse moves gradually to the south and east of the CWA through Wednesday morning. This will continue the highest rain chances across Central and East Texas, while continuing the well below normal and wet conditions. I did begin to undercut the NBM PoPs gradually after midnight and through Wednesday, as the CWA begins to experience gradually increasing mass subsidence aloft. I maintained lower thunderstorm possibilities versus actual PoPs, as enough MUCAPE and steep enough lapse rates linger to allow for some discharge potential above the cool near surface frontal layer. Though the potential for localized heavy rainfall and an isolated flood threat continue Tuesday evening, I expect the heavier convective rainfall to begin shifting toward the Texas Coast and the Lower Mississippi River Valley as we move into early Wednesday. Little diurnal range between low and high temperatures Wednesday are expected to continue as low level cold advection and expansive cloud cover keep temperatures from responding. Continuing cloud cover from weak isentropic low level ascent over the shallow frontal boundary and light northeast winds will likely keep things cool and moist Wednesday night. Decreasing clouds and increasing insolation on Thursday should allow for a gradual modification of the airmass and a warm up back into upper 60s to mid 70s on Thursday. This will be the transition day and likely the trickiest day to forecast temperatures, as temperatures could be warmer, or cooler if cloud cover decreases more or less than currently depicted in the forecast. Increasing ridging aloft across the Western U.S. and Rockies will bring a drier northwest flow regime across North and Central Texas by Friday. Shortwave ridging then takes hold for much of the weekend, before breaking down in response to a lead shortwave transiting the area well in advance of an organizing and strengthening trough over the Great Basin well to the west. At the surface, strengthening lee cyclogenesis across the Central High Plains will bring gusty southerly surface winds and moisture return back northward across the area moving into next weekend. This will also bring the humidity back northward, as well as more seasonable temperatures indicative of mid-May around here. Lows in the 60s and humid highs in the 80s will make their return. Though low convective chances increase late Saturday and into Sunday, it doesn't appear severe weather will be a major issue due to a strengthening elevated mixed layer/capping inversion across the area. The more established severe weather threat appears to be confined across West Texas and the Texas Panhandle in the vicinity of an established surface dryline, hotter temperatures likely in the 90s, and strong instability that correlate with increasingly divergent mid level flow over that area. Deterministic models want to cut off and deepen the energy across the Desert Southwest and Northwest Mexico early next week, while ensembles prefer a deep, but slow-moving open trough that brings off and on convective chances to the Southern Plains. As is usually the case with deep, southern latitude systems, finer details and and potential for more significant weather will likely iron themselves out with time. 05/ && .AVIATION... /Issued 1243 PM CDT Mon May 10 2021/ /18Z TAFs/ MVFR with occasional IFR continues this morning. CIGs should remain at low-end MVFR thru the rest of the day, with prevailing IFR likely by 04Z. SHRA will continue in the vicinity of all TAF sites through the next 24-30 hours, becoming more numerous after 12Z Tuesday. A few TS will also be possible, particularly during the morning and afternoon hours Tuesday. IFR will continue through much of Tuesday, with brief LIFR possible during the morning hours. Winds will remain from the NE at 8-12 KT, with gusty and erratic winds possible near stronger TS. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 63 57 67 56 / 60 90 60 30 10 Waco 59 68 59 67 56 / 60 90 70 40 10 Paris 54 60 54 65 51 / 70 90 60 20 10 Denton 55 62 55 66 53 / 50 90 50 30 10 McKinney 55 62 55 66 53 / 70 90 60 30 10 Dallas 58 64 57 68 56 / 60 90 60 30 10 Terrell 56 64 56 66 53 / 60 90 70 30 10 Corsicana 59 67 58 67 56 / 60 90 70 40 10 Temple 60 69 59 67 57 / 50 90 70 50 10 Mineral Wells 53 62 55 65 54 / 60 90 50 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 10, 2:55 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 255 PM CDT Mon May 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 255 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Low thunderstorm chances continue through tonight. A few strong to severe storms containing hail are possible. Gusty storm outflow winds can't be ruled out across eastern Central Texas near a surface cold front. In addition, brief heavy rainfall may also result in minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday. While the overall severe weather threat will be low, localized heavy rainfall may lead to isolated instances of flash flooding across eastern Central Texas late Tuesday into Tuesday night. Mainstem rivers across this area may also experience enough run off for the potential for minor flooding in nearby farmland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 10, 12:49 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL WOLFE CITY 33.37N 96.07W
05/10/2021 E1.25 INCH HUNT TX PUBLIC
DELAYED REPORT: 1.25 HAIL REPORTED IN WOLFE
CITY.
&&
JHSpecial weather statement, May 10, 3:51 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Fort Worth TX 351 PM CDT Mon May 10 2021 TXZ093-094-102145- Grayson TX-Fannin TX- 351 PM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYSON AND CENTRAL FANNIN COUNTIES UNTIL 445 PM CDT... At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near Tom Bean, or near Sherman, moving east at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Sherman, Bonham, Van Alstyne, Howe, Whitewright, Bells, Tom Bean, Savoy, Ector, Dodd City, Ravenna, Bonham State Park, Windom and Luella. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3343 9661 3361 9665 3377 9599 3347 9593 TIME...MOT...LOC 2051Z 257DEG 29KT 3354 9654 Stalley
Special weather statement, May 10, 5:16 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
516 PM CDT Mon May 10 2021
TXZ130-102300-
Erath TX-
516 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR ERATH COUNTY UNTIL 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm just
southwest of Stephenville, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Stephenville around 525 PM CDT.
LAT...LON 3230 9847 3251 9847 3251 9807 3224 9795
3209 9786 3198 9808 3210 9833 3229 9849
TIME...MOT...LOC 2215Z 246DEG 25KT 3221 9825
25Special weather statement, May 10, 5:23 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
523 PM CDT Mon May 10 2021
TXZ116-117-131-102300-
Hood TX-Palo Pinto TX-Parker TX-
523 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR PARKER...SOUTHEASTERN PALO PINTO
AND HOOD COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lipan, or 15 miles northwest of Granbury, moving
northeast at 30 mph.
Nickel size hail will be possible with these storms.
This cluster of thunderstorms will be near...
Weatherford, Willow Park, Aledo, Hudson Oaks and Annetta around
600 PM CDT.
Other thunderstorms within the advisory area will also be capable of
producing small hail.
LAT...LON 3300 9805 3299 9755 3279 9755 3255 9758
3255 9762 3232 9761 3232 9778 3224 9794
3251 9807 3251 9833
TIME...MOT...LOC 2221Z 231DEG 27KT 3259 9798
25Local storm report, May 10, 5:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL STEPHENVILLE 32.22N 98.21W
05/10/2021 E1.25 INCH ERATH TX FIRE DEPT/RESCUE
&&Local storm report, May 10, 5:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL STEPHENVILLE 32.22N 98.22W
05/10/2021 E0.88 INCH ERATH TX TRAINED SPOTTER
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| May 9, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 45 min |
| May 10, 9:08 AM CDT | Special Weather Statement | FWD | Cooke | 37 min |
| May 10, 9:18 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 57 min |
| May 10, 10:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 52 min |
| May 10, 10:45 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| May 10, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| May 10, 11:03 AM CDT | Special Weather Statement | FWD | Fannin | 42 min |
| May 10, 11:14 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 46 min |
| May 10, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 63 min |
| May 10, 12:05 PM CDT | Special Weather Statement | FWD | Delta | 40 min |
| May 10, 12:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 27 min |
| May 10, 3:51 PM CDT | Special Weather Statement | FWD | Fannin | 54 min |
| May 10, 5:16 PM CDT | Special Weather Statement | FWD | Erath | 44 min |
| May 10, 5:23 PM CDT | Special Weather Statement | FWD | Hood, Parker | 37 min |
| May 10, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 34 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 27 min |
| May 10, 6:10 PM CDT | Special Weather Statement | FWD | Denton, Johnson, Tarrant | 50 min |
| May 10, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| May 10, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| May 10, 6:32 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| May 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 27 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 53 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| May 10, 6:49 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.